Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 80, NWS Grand Rapids, MI

November 3, 2011

NWS Grand Rapids, MI issued this small craft advisory at Nov 3, 2011, 10:05 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2011, 10:05 PM EDT (02:05 UTC)
Expired
Nov 4, 2011, 8:00 AM EDT
In force
10 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WHUS73 KGRR 040205
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1005 PM EDT THU NOV 3 2011

LMZ845-846-849-040700-
/O.EXP.KGRR.SC.Y.0077.000000T0000Z-111104T0200Z/
/O.NEW.KGRR.SC.Y.0080.111104T0205Z-111104T0700Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
PENTWATER TO MANISTEE MI-
1005 PM EDT THU NOV 3 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT FRIDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT FRIDAY. 

* WINDS...NORTHEAST 10 TO 20 KNOTS.

* WAVES...3 TO 6 FEET...SUBSIDING TO 2 TO 3 FEET TOWARD DAYBREAK
  FRIDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ847-848-040700-
/O.EXP.KGRR.SC.Y.0079.000000T0000Z-111104T0200Z/
/O.NEW.KGRR.SC.Y.0080.111104T0205Z-111104T0700Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
1005 PM EDT THU NOV 3 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT FRIDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT FRIDAY. 

* WINDS...NORTHEAST 10 TO 20 KNOTS.
* WAVES...3 TO 6 FEET...SUBSIDING TO 2 TO 3 FEET TOWARD DAYBREAK
  FRIDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844-041015-
/O.EXP.KGRR.SC.Y.0077.000000T0000Z-111104T0200Z/
/O.NEW.KGRR.SC.Y.0080.111104T0205Z-111104T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-
1005 PM EDT THU NOV 3 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

* WINDS...NORTHEAST WINDS 15 TO 20 KNOTS.
* WAVES...3 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET BY FRIDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
4 follow-up statements
063 
WHUS73 KGRR 040227
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1027 PM EDT THU NOV 3 2011

LMZ845>849-040700-
/O.CON.KGRR.SC.Y.0080.000000T0000Z-111104T0700Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1027 PM EDT THU NOV 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT FRIDAY...

* WINDS...NORTHEAST 10 TO 20 KNOTS.

* WAVES...3 TO 6 FEET...SUBSIDING TO 1 TO 3 FEET TOWARD DAYBREAK
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844-041030-
/O.CON.KGRR.SC.Y.0080.000000T0000Z-111104T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-
1027 PM EDT THU NOV 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WINDS...NORTHEAST WINDS 15 TO 20 KNOTS. 

* WAVES...3 TO 6 FEET... SUBSIDING TO 2 TO 4 FEET BY FRIDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
584 
WHUS73 KGRR 040704
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
304 AM EDT FRI NOV 4 2011

LMZ845>849-040815-
/O.EXP.KGRR.SC.Y.0080.000000T0000Z-111104T0700Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
304 AM EDT FRI NOV 4 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

NORTHEAST WINDS WILL CONTINUE TO DIMINISH TODAY AND WAVES WILL
SUBSIDE TO 1 TO 2 FEET.

$$

LMZ844-041200-
/O.CON.KGRR.SC.Y.0080.000000T0000Z-111104T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-
304 AM EDT FRI NOV 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS...NORTHEAST WINDS 10 TO 15 KNOTS.

* WAVES...3 TO 5 FEET... SUBSIDING TO 1 TO 3 FEET BY MID DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
311 
WHUS73 KGRR 040748
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
348 AM EDT FRI NOV 4 2011

LMZ844-041200-
/O.CON.KGRR.SC.Y.0080.000000T0000Z-111104T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-
348 AM EDT FRI NOV 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS...NORTHEAST WINDS 10 TO 20 KNOTS...DIMINISHING TO 5 TO 15
  KNOTS LATER THIS MORNING.

* WAVES...3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET BY MID DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
715 
WHUS73 KGRR 041151
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
751 AM EDT FRI NOV 4 2011

LMZ844-041300-
/O.EXP.KGRR.SC.Y.0080.000000T0000Z-111104T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-
751 AM EDT FRI NOV 4 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

WINDS WILL CONTINUE TO DIMINISH THIS MORNING WITH WAVES SUBSIDING
TO 1 TO 3 FEET TODAY. 

$$


HTTP://WWW.WEATHER.GOV/GRANDRAPIDS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 8:00 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Nov 3, 8:00 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
800 PM EDT THU NOV 3 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(400 PM EDT THU NOV 3 2011)
HIGH PRESSURE WILL CONTROL OUR WEATHER THROUGH SATURDAY WITH CLEAR
TO PARTLY CLOUDY SKIES AND SEASONABLE TEMPERATURES. A WEAKENING COLD
FRONT WILL BRING MOSTLY CLOUDY SKIES AND A FEW ISOLATED LIGHT
SHOWERS ON SUNDAY FOLLOWED BY WEAK HIGH PRESSURE AND PARTLY SUNNY
WEATHER ON MONDAY. THE NEXT STORM WILL BRING A GOOD CHANCE OF RAIN
ON TUESDAY INTO WEDNESDAY.

&&

.SHORT TERM...(400 PM EDT THU NOV 3 2011)
(TODAY THROUGH SATURDAY NIGHT)
NO SIGNIFICANT WEATHER EXPECTED THROUGH SATURDAY NIGHT...

LOW CENTER OVER SOUTHERN ILLINOIS IS NOW STEADILY FILLING AND
BEGINNING TO MOVE SOUTHEAST IN LINE WITH NWP GUIDANCE. EXPECT
CLEARING TO PROGRESS MORE QUICKLY THIS EVENING WITH MOST LOCATIONS
CLEAR BY MIDNIGHT. THAT WILL SET THE STAGE FOR SOME GOOD RADIATIONAL
COOLING...ESPECIALLY IN SHELTERED AREAS...AS DRIER BOUNDARY LAYER
AIR ALSO WORKS INTO THE AREA THIS EVENING. EXPECT LOWS RANGING FROM
MID 20S IN SHELTERED AREAS TO THE MID 30S IN AREAS EXPOSED TO
NORTHERLY WINDS.

HIGH PRESSURE SURFACE AND ALOFT THEN DOMINATES THROUGH SATURDAY WITH
SEASONABLE TEMPERATURES. COULD SEE PATCHY FOG/FREEZING FOG SATURDAY
MORNING ON BACKSIDE OF HIGH WITH BEGINNING OF LOW LEVEL MOISTURE
RETURN. OTHERWISE...LOOKING FOR STEADILY MODERATING TEMPERATURES
INTO SUNDAY.

&&

.LONG TERM...(400 PM EDT THU NOV 3 2011)
(SATURDAY NIGHT THROUGH WEDNESDAY)
HIGH CONFIDENCE OF STORM SYSTEM AFFECTING AREA ON TUESDAY AND
WEDNESDAY...

ECMWF AND GFS BOTH IN AGREEMENT ON EVOLUTION OF STORM TRACK INTO
MIDDLE OF NEXT WEEK. LONG WAVE TROF AMPLIFIES OVER THE WESTERN U.S.
WITH DOWNSTREAM RIDGE OVER THE EAST BRINGING WARMER THAN NORMAL
TEMPERATURES BEGINNING ON SUNDAY. THE TROF THEN SLOWLY MOVES EAST TO
THE MS VALLEY BY MID WEEK NEXT WEEK. BOTH MODELS HAVE ALSO TRENDED
SLOWER TODAY WITH THE EASTWARD PROGRESSION OF THE LONG WAVE PATTERN
WHICH MAY PUT US ON THE WARM SIDE OF NEXT WEEKS STORM.

THE FIRST OF TWO SIGNIFICANT SHORT WAVES AND ASSOCIATED SURFACE LOW
TRACKS FROM ARIZONA SATURDAY TO NORTH DAKOTA ON SUNDAY. ASSOCIATED
WEAKENING COLD FRONT PUSHES INTO MI ON SUNDAY...BUT WITH MAIN
SHORTWAVE ENERGY PASSING WELL TO OUR NORTHWEST AND OVER THE UPPER
RIDGE...THERE IS LITTLE IN THE WAY OF SUPPORT FOR PRECIPITATION OR
SIGNIFICANT COLD ADVECTION. THE SECOND SHORTWAVE MOVES FROM NEW
MEXICO ON SUNDAY AND INTO THE GREAT LAKES ON TUESDAY.  THERE WILL BE
GOOD UPPER LEVEL SUPPORT FOR PRECIPITATION AS WELL AS A DEEP FEED OF
MOISTURE FROM THE GULF.  THE ONE SIGNIFICANT TREND IS THAT THE
LATEST ECMWF AND GFS BOTH TAKE THE SURFACE LOW WEST OF MICHIGAN
WHICH WILL BRING A DECREASE IN QPF POTENTIAL BUT AN INCREASED THREAT
OF THUNDERSTORMS AND UNSEASONABLY WARM TEMPERATURES.

&&

.AVIATION...(800 PM EDT THU NOV 3 2011)
OVERALL VFR CONDITIONS SHOULD PREVAIL THROUGH FRIDAY EVENING. THE
AREA OF MVFR CIGS OVER THE I-94 TAF SITES WILL BE SOUTH OF THE AREA
BY 02Z FOR SURE. AS UPPER LEVEL RIDGING MOVES IN EXPECT SKIES TO
CLEAR ACROSS THE CWA BY 06Z OR SO. SURFACE HIGH PRESSURE AND UPPER
LEVEL RIDGING WILL PROVIDE CLEAR SKIES AND LIGHT WINDS FOR FRIDAY.

THE COMBINATION OF WEAK COLD ADVECTION AND 25 KNOT WINDS IN THE
BOUNDARY LAYER SHOULD KEEP FOG FROM BEING MUCH OF AN ISSUE TONIGHT.
IT MAY BE IN SOME RIVER VALLEYS THE WIND MAY DECOUPLE ENOUGH TO
ALLOW FROM FOG THERE BUT THAT SHOULD NOT IMPACT OUR TAF SITES.
&&

.MARINE...(400 PM EDT THU NOV 3 2011)
WINDS SLOWLY DIMINISHING AND HAVE WILL REMAIN OFFSHORE OVERNIGHT.
MARGINAL SCA CONDITIONS WILL END BY MID EVENING...SO HAVE SHORTENED
THE SCA VALID TIME TO 10 PM THIS EVENING. NO CONCERNS FOR
FRIDAY...MAY NEED SCA FOR INCREASING SOUTH-SOUTHEAST WINDS ON
SATURDAY.

&&

.HYDROLOGY...(400 PM EDT THU NOV 3 2011)
NO CONCERNS THROUGH NEXT MONDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY ST. JOSEPH TO MANISTEE THROUGH 10 PM.

&&

SYNOPSIS:     COBB
SHORT TERM:   COBB
LONG TERM:    COBB
AVIATION:     WDM
MARINE:       COBB
HYDROLOGY:    COBB
Hazardous weather outlook, Nov 3, 5:30 AM EDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
530 AM EDT THU NOV 3 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-040930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
530 AM EDT THU NOV 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-040930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
530 AM EDT THU NOV 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THOUGH THIS
EVENING. THE WINDS AND WAVES WILL GRADUALLY DECREASE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 2:47 PM EDTSmall Craft AdvisoryGRR68 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.